MAUDE Adverse Event Report: STRYKER SPINE-US 7.5X80 MEDIAL BIASED ANGLE POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US 7.5X80 MEDIAL BIASED ANGLE POLYAXIAL SCREW; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482677580
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during final tightening a xia serrato polyaxial screw tulip disengaged from the screw shaft intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully with a 5 minute surgical delay.
 
Additional Manufacturer Narrative
Visual inspection confirmed that the tulip is disengaged from the screw shank.There is deformation in multiple locations on tulip locking ring.Screw shank bulb has deformation from rod biased to the outer edge of bulb head.There is also deformation on the locking teeth of screw adjacent to the deformation on bulb head.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.It was reported that rod was fully reduced and that the torque wrench and counter torque key were used for final tightening to 12nm.Based on the damage seen on the locking ring and the screw shank bulb, the most likely root cause is over angulation applied to the screw/tulip interface causing the tulip to disengage during final tightening.
 
Event or Problem Description

Brand Name
7.5X80 MEDIAL BIASED ANGLE POLYAXIAL SCREW
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11602977
Report Number3005525032-2021-00012
Device Sequence Number11799901
Product Code NKB
UDI-Device Identifier07613327351699
UDI-Public07613327351699
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K170496
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number482677580
Device Catalogue Number482677580
Device Lot NumberB84295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Initial Date Received by Manufacturer 03/04/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight130